Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 17, NWS Dodge City, KS

May 16, 2010Pratt County, Stafford County, Kansas

NWS Dodge City, KS issued this tornado warning at May 16, 2010, 9:18 PM CDT for Pratt County, Stafford County, Kansas. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2010, 9:18 PM CDT (02:18 UTC)
Expired
May 16, 2010, 9:45 PM CDT
In force
27 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Pratt County, KS, Stafford County, KS

The radar

The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:25 PM CDTFUNNEL CLOUD5 Nw Preston, KS
May 16, 9:25 PM CDTHAIL 14 Wsw Neola, KS
May 16, 9:33 PM CDTTORNADO1 N Preston, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WFUS53 KDDC 170218
TORDDC
KSC151-185-170245-
/O.NEW.KDDC.TO.W.0017.100517T0218Z-100517T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
918 PM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 5 MILES
  WEST OF NEOLA. THIS DANGEROUS STORM WAS MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRESTON AND CAIRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DODGE CITY.

&&

LAT...LON 3747 9856 3786 9870 3797 9850 3793 9846
      3783 9846 3781 9845 3751 9845
TIME...MOT...LOC 0218Z 322DEG 31KT 3782 9858

$$

12
4 follow-up statements
470 
WWUS53 KDDC 170228
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
928 PM CDT SUN MAY 16 2010

KSC151-185-170245-
/O.CON.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
STAFFORD KS-PRATT KS-
928 PM CDT SUN MAY 16 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PRATT AND
SOUTHEASTERN STAFFORD COUNTIES UNTIL 945 PM CDT...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 4 MILES NORTH OF
PRESTON. THIS DANGEROUS STORM WAS MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEOLA...
  PRESTON...
  CAIRO...
  MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!

&&

LAT...LON 3747 9856 3786 9870 3797 9850 3793 9846
      3783 9846 3781 9845 3751 9845
TIME...MOT...LOC 0228Z 326DEG 21KT 3779 9855

$$

12
537 
WWUS53 KDDC 170232
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
932 PM CDT SUN MAY 16 2010

KSC151-185-170245-
/O.CON.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
STAFFORD KS-PRATT KS-
932 PM CDT SUN MAY 16 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PRATT AND
SOUTHEASTERN STAFFORD COUNTIES UNTIL 945 PM CDT...

AT 925 PM CDT...STORM CHASERS AND TRAINED WEATHER SPOTTERS REPORTED A
FUNNEL CLOUD 5 MILES NORTHWEST OF PRESTON. DOPPLER RADAR SHOWED THIS 
TORNADIC STORM MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRESTON...
  CAIRO...
  MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!

&&

LAT...LON 3747 9856 3786 9870 3797 9850 3793 9846
      3783 9846 3781 9845 3751 9845
TIME...MOT...LOC 0232Z 326DEG 21KT 3777 9853

$$

12
279 
WWUS53 KDDC 170237
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
937 PM CDT SUN MAY 16 2010

KSC151-185-170245-
/O.CON.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
STAFFORD KS-PRATT KS-
937 PM CDT SUN MAY 16 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PRATT AND
SOUTHEASTERN STAFFORD COUNTIES UNTIL 945 PM CDT...

AT 933 PM CDT...PRATT COUNTY LAW ENFORCEMENT REPORTED A TORNADO 1 
MILE NORTH OF PRESTON. DOPPLER RADAR SHOWED THIS TORNADIC STORM 
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRESTON...
  CAIRO...
  MAINLY RURAL AREAS OF EASTERN PRATT AND SOUTHEASTERN STAFFORD
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!

&&

LAT...LON 3747 9856 3786 9870 3797 9850 3793 9846
      3783 9846 3781 9845 3751 9845
TIME...MOT...LOC 0235Z 325DEG 22KT 3775 9851

$$

12
692 
WWUS53 KDDC 170240
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
940 PM CDT SUN MAY 16 2010

KSC185-170250-
/O.CAN.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
STAFFORD KS-
940 PM CDT SUN MAY 16 2010

...THE TORNADO WARNING FOR SOUTHEASTERN STAFFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3747 9856 3781 9868 3782 9861 3782 9847
      3782 9846 3781 9845 3751 9845
TIME...MOT...LOC 0240Z 325DEG 22KT 3772 9849

$$

KSC151-170245-
/O.CON.KDDC.TO.W.0017.000000T0000Z-100517T0245Z/
PRATT KS-
940 PM CDT SUN MAY 16 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN PRATT COUNTY UNTIL
945 PM CDT...

AT 933 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 4 MILES
SOUTHEAST OF PRESTON. DOPPLER RADAR SHOWED THIS TORNADIC STORM MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRESTON...
  CAIRO...
  MAINLY RURAL AREAS OF EASTERN PRATT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS CONFIRMED WITH THIS STORM. TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!

&&

LAT...LON 3747 9856 3781 9868 3782 9861 3782 9847
      3782 9846 3781 9845 3751 9845
TIME...MOT...LOC 0240Z 325DEG 22KT 3772 9849

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at May 16, 3:21 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 16, 3:21 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
321 PM CDT SUN MAY 16 2010

.DISCUSSION...

DAYS 1-2...

A RELATIVELY ACTIVE PERIOD APPEARS IN STORE FOR THE SHORT RANGE
FORECAST LEADING INTO ABOUT WEDNESDAY WITH BEST CHANCES FOR
ORGANIZED THUNDERSTORMS COMING ON LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

AN UPPER TROUGH WITH GENERALLY WEAK JET FLOW THROUGH THE BASE WAS
POSITIONED ACROSS THE PLAINS STATES WITH A 50-60 KNOT 300 JET FROM
THE SOUTHERN ROCKIES INTO CENTRAL OKLAHOMA THIS MORNING. AS THE UPPER
TROUGH TRANSLATES EASTWARD A SLOW TRANSITION TO NORTHWEST FLOW ALOFT
WILL DEVELOP ACROSS WESTERN KANSAS. OF IMMEDIATE CONCERN FOR THIS
EVENING  WILL  BE THUNDERSTORM CHANCES  AS A WEAK SURFACE FRONT
REMAINS ACROSS THE AREA FOLLOWING WEAK EASTERLY FLOW ACROSS NORTHERN
AND CENTRAL KANSAS WHILE NORTHWEST SURFACE WINDS ALONG A GOODLAND -
SCOTT CITY TO LIBERAL LINE MAY ENHANCE MOISTURE CONVERGENCE LOCALLY.

MODELS INDICATE UPWARDS OF 1000J/KG CAPE WITH ADEQUATE DEEP BULK
SHEAR FOR LONG LIVED ROTATING UPDRAFTS SIMILAR TO LAST EVENINGS
GRAY-HODGEMAN COUNTY STORM WOULD BE POSSIBLE. HOWEVER, THERE SHOULD
BE LOW THREAT OF ANY WIDESPREAD THUNDERSTORMS, AND MOVING INTO
MONDAY WE SHOULD SEE MORE SUN AND A GENERALLY DRY DAY BEFORE STEEP
LAPSE RATES AND A DESTABILIZING ATMOSPHERE ALLOWS FOR LOW
PROBABILITY THUNDERSTORMS IN THE FAR WESTERN COUNTIES VERY LATE IN
THE AFTERNOON. MODEL TEMPERATURES SPREAD RANGE FORM MID TO UPPER 70S
FOR HIGH TEMPERATURES AND CUMULUS MAY BE MORE LIMITED MONDAY
AFTERNOON.

MONDAY NIGHT WILL BRING INCREASING DEWPOINTS ACROSS THE WESTERN HIGH
PLAINS AND BOTH THE GFS AND NAM/WRF INDICATE MCS DEVELOPMENT ACROSS
EASTERN COLORADO IN THE EVENING OR OVERNIGHT HOURS BEFORE DRIVING AN
MCS ACROSS SOUTHWEST KANSAS. THIS APPEARS TO BE A PERIOD  WHERE SOME
AREAS SHOULD RECEIVE HEAVY RAINFALL THROUGH ABOUT MIDDAY
TUESDAY. WE'VE INCREASED THE CHANCES FOR RAIN TO LIKELY FOR TUESDAY
MORNING AND INCLUDED A HEAVY RAIN THREAT TO THE HWO AS WELL AS
TRAINING OF STORMS SHOULD LEAD TO LOCALIZE OR MORE WIDESPREAD FLOODING
AS PRECIPITABLE WATER VALUES INCREASE OT ABOVE 1.25 INCHES.

RUSSELL

DAYS 3-7...

TRACK OF THE UPPER LOW MID-WEEK WILL BE THE BIGGEST CHALLENGE...AS
IT WILL OBVIOUSLY PLAY A BIG ROLE IN LOW LEVEL RESPONSE AND WHERE
SUSTAINED HEAVIEST RAINS WILL BE REALIZED.   LATEST SUITE OF GLOBAL
SPECTRAL MODEL SOLUTIONS POINT AT A TRACK OF THE H5 VORT/CYCLONE
CENTER A LITTLE BIT FARTHER NORTH THAT PREVIOUS RUNS...HOWEVER STILL
FAR ENOUGH SOUTH TO KEEP MUCH OF SOUTHWEST KANSAS IN THE GAME FOR AT
LEAST ONE DECENT HEAVY PRECIPITATION EVENT DURING THE TUESDAY NIGHT
THROUGH THURSDAY TIME FRAME.  50 POPS WILL BE IN THE FORECAST
TUESDAY NIGHT THROUGH WEDNESDAY...ALTHOUGH IT WILL NOT RAIN DURING
THAT WHOLE TIME FRAME.  THERE SHOULD BE SEVERAL MESOSCALE CONVECTIVE
CLUSTERS IMPACTING VARIOUS PORTIONS OF THE FORECAST AREA DURING THIS
TIME FRAME GIVEN THE STRONG WARM/MOIST ADVECTION IN THE EXIT REGION
OF THE MID-UPPER JET STREAK.  SEVERE WX THREAT SHOULD REMAIN
CONFINED TO AREAS SOUTH OF THE DDC FA WHERE THE SURFACE FRONT IS
EXPECTED TO REMAIN.  KEPT THE HIGH TEMPERATURE FORECAST FOR WED AND
THU PRETTY MUCH UNCHANGED FOR THE MOST PART...AM WORRIED THAT THE
NORTHEAST DDC FA MAY STAY REAL CHILLY THURSDAY IMMEDIATELY BEHIND
THE LOW WHEN THE STRONGEST COLD ADVECTION.  WILL BEGIN THE WARMING
UP PROCESS FRIDAY...BUT MAINLY OUT WEST WHERE SOME 80S WILL FINALLY
SNEAK BACK INTO THE FORECAST.  THE NEXT BIG WEATHER MAKER WILL BE
MOVING INTO THE NORTHERN ROCKIES AND ADJACENT HIGH PLAINS BY FRIDAY
AND SATURDAY...LEADING TO INCREASED LOWER TROPOSPHERIC DEVELOPMENT
(LOWER PRESSURES, DEEPENING LEE TROUGH, AND INCREASED SOUTH WINDS).
THE TIMING OF THIS NEXT LARGE UPPER LEVEL TROUGH WILL BE KEY TO THE
NEXT PRECIPITATION/SEVERE WEATHER CHANCE...WHICH MAY BEGIN BY
SATURDAY GIVEN THE TIMING OF THE GFS DETERMINISTIC SOLUTION.

.AVIATION...

AM EXPECTING TO SEE SOME WIDELY SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT AFTER 21Z AFFECTING MAINLY KDDC TO KGCK AREA...AND
POSSIBLY KHYS.  WILL HAVE CB IN THE TAF INSTEAD OF VCTS FOR THE TIME
BEING UNTIL CONVECTION DEVELOPS AND IT BECOMES MORE CLEAR THAT THEY
WOULD POSSIBLY IMPACT TERMINALS.  OTHER THAN THAT...WILL SEE MAINLY
VFR AND POSSIBLY MVFR CONDITIONS THROUGH MOST OF THE NIGHT UP UNTIL
08-10Z TIME FRAME WHEN BOUNDARY LAYER COOLS ENOUGH TO THE DEWPOINT
AND WE START TO SEE VISIBILITY AND/OR CEILING REACH IFR AREA.  ANY
IFR (OR BRIEFLY LIFR?) CONDITIONS SHOULD IMPROVE AFTER 15Z MONDAY
MORNING.

UMSCHEID

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  48  77  54  59 /  20  10  70  70
GCK  46  76  56  59 /  20  20  70  70
EHA  48  76  56  59 /  10  20  50  70
LBL  48  77  57  60 /  20  20  60  70
HYS  46  73  52  62 /  10   0  50  50
P28  53  78  56  63 /  10   0  50  70

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN33/25
Hazardous weather outlook, May 16, 12:18 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1218 PM CDT SUN MAY 16 2010

KSZ043-044-061>064-074>081-084>090-171730-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
1218 PM CDT SUN MAY 16 2010 /1118 AM MDT SUN MAY 16 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORM DEVELOPMENT IS AGAIN POSSIBLE LATER THIS
AFTERNOON AND EARLY EVENING. CLOUD TO GROUND LIGHTNING AND HAIL TO
AROUND THE SIZE OF A PENNY IS POSSIBLE, AS WELL AS LOCALLY VERY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY AFTERNOON INTO
MONDAY NIGHT, AND ESPECIALLY LIKELY LATE OVERNIGHT MONDAY AND
EARLY TUESDAY MORNING. THE STRONGER STORMS MAY BE CAPABLE OF
PRODUCING THREE QUARTER INCH HAIL. THERE IS AN INCREASED POTENTIAL
FOR FLOODING AS THE STORMS WILL BE SLOW MOVING AND CAPABLE OF
PRODUCING HEAVY RAINFALL.

THE REMAINDER OF THE WEEK WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS WITH HEAVY RAINFALL, BUT DETAILS FOR EXACT
TIME FRAMES AND LOCATIONS ARE NOT AS CLEAR AT THIS TIME.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS
AFTERNOON AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-065-066-171730-
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-
1218 PM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY AFTERNOON INTO
MONDAY NIGHT, AND ESPECIALLY LIKELY LATE OVERNIGHT MONDAY AND
EARLY TUESDAY MORNING. THE STRONGER STORMS MAY BE CAPABLE OF
PRODUCING THREE QUARTER INCH HAIL. THERE IS AN INCREASED POTENTIAL
FOR FLOODING AS THE STORMS WILL BE SLOW MOVING AND CAPABLE OF
PRODUCING HEAVY RAINFALL.

THE REMAINDER OF THE WEEK WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS WITH HEAVY RAINFALL, BUT DETAILS FOR EXACT
TIME FRAMES AND LOCATIONS ARE NOT AS CLEAR AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS
AFTERNOON AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD/RUSSELL

In the hours before

Local storm report, May 16, 7:34 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
734 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             1 S COLDWATER           37.24N 99.34W
05/16/2010  E1.00 INCH       COMANCHE           KS   PUBLIC

&&

BURKE
Local storm report, May 16, 7:46 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
746 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 S COLDWATER           37.23N 99.34W
05/16/2010  E1.00 INCH       COMANCHE           KS   PUBLIC

&&

JRJ
Special weather statement, May 16, 7:55 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT SUN MAY 16 2010

KSZ065-066-170145-
PAWNEE-STAFFORD-
755 PM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE AND NORTHERN
STAFFORD COUNTIES...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR NEAR LARNED...MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3796 9878 3820 9914 3831 9904 3830 9902
      3826 9901 3826 9864 3824 9849
TIME...MOT...LOC 0055Z 311DEG 16KT 3821 9902

12
Special weather statement, May 16, 8:43 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT SUN MAY 16 2010

KSZ066-170230-
STAFFORD-
843 PM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ST. JOHN...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3825 9848 3784 9848 3783 9866 3796 9888
      3825 9874
TIME...MOT...LOC 0144Z 299DEG 28KT 3804 9871

12
Local storm report, May 16, 8:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
853 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             ST. JOHN                38.00N 98.76W
05/16/2010  E0.75 INCH       STAFFORD           KS   PUBLIC

&&

JRJ
Local storm report, May 16, 9:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
914 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             1 N ST. JOHN            38.02N 98.76W
05/16/2010  E0.88 INCH       STAFFORD           KS   LAW ENFORCEMENT

&&

JRJ

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:15 PM CDTSpecial Weather StatementDDCRush60 min
May 16, 7:26 PM CDTSpecial Weather StatementDDCComanche64 min
May 16, 7:45 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche45 min
May 16, 7:55 PM CDTSpecial Weather StatementDDCStafford50 min
May 16, 8:43 PM CDTSpecial Weather StatementDDCStafford47 min
May 16, 8:59 PM CDTSevere Thunderstorm WarningDDCStafford46 min
May 16, 9:42 PM CDTTornado WarningDDCPratt13 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.